Florida, 2008Damaging Winds in Florida, June 29, 2008
June 29, 2008 · NWS TAE · 8 events in 5 counties and zones
Afternoon thunderstorms on the 29th caused scattered wind damage across portions of the Florida Panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms on the 29th caused scattered wind damage across portions of the Florida Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 29, 7:20 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 29, 7:20 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 AM EDT SUN JUN 29 2008
.DISCUSSION...THERE IS STILL QUITE A BIT OF AC/CS/CI CLOUD DEBRIS
LINGERING ACROSS THE REGION THIS MORNING FROM THE SMALL MCS WHICH
TRAVERSED THE CWA OVERNIGHT. THIS CLOUDINESS IS BEGINNING TO THIN
FAIRLY QUICKLY OVER EASTERN PORTIONS OF THE AREA...SO INSOLATION
SHOULD HAVE SOME TIME TO GO TO WORK ON OUR MOIST AND UNSTABLE THERMO
PROFILES. MODIFIED THE 12 UTC TAE SOUNDING TO T=88, TD=70 TO GET A
CAPE=2888 J/KG, PW=1.80, AND AN LI=-5.9. THESE VALUES ARE VERY
CLOSE TO BUT JUST A BIT HIGHER THAN TYPE 5 SEA BREEZE CLIMATOLOGY
LEVELS (STRONG (>10 KTS) W-SW MEAN LAYER VECTOR WIND (MLVW) BETWEEN
1000-700MB)...SO EXPECT A TYPICAL HIGH POP DAY OVER THE AREA.
ADDITIONALLY...A SECOND MCS THAT FORMED OVER THE NE GULF TO THE S OF
MOB EARLIER THIS MORNING IS HOLDING TOGETHER FAIRLY WELL...WITH ITS
LEADING EDGE ABOUT TO MOVE ONSHORE OVER WALTON...BAY...AND GULF
COUNTIES DURING THE NEXT HOUR. WITH THIS EARLY START TO THE
CONVECTION AND VERY STRONG W-SW FLOW (15-20 KTS)...WILL INCREASE
POPS TO LIKELY FOR THE 12-18 UTC PERIOD FOR AT LEAST THE FL
PANHANDLE AND BIG BEND...AND WILL LEAVE THE LIKELY POPS FOR THE
ENTIRE CWA THIS AFTERNOON. OVER THE COASTAL WATERS...WINDS CONTINUE
OUT OF THE W-SW AROUND 10 KTS...WITH GENERALLY 1-2 FT SEAS.
&&
.AVIATION...NO LACK OF MID-LEVEL CLOUDS ACROSS THE WESTERN HALF OF
THE AREA FROM KPFN TO KDHN AND KABY THIS MORNING WITH MORE HAZY
SUNSHINE FURTHER EAST TO KTLH AND KVLD. AREA OF SHOWERS/STORMS WILL
MOVE ASHORE ALONG THE FLORIDA PANHANDLE DURING THE MID MORNING WITH
KPFN LIKELY SEEING A SHOWER OR STORM. A FEW MORE LIGHTER SHOWERS ARE
SEEN UP TOWARD KDHN WITHIN THE MID-LEVEL DECK. EXPECT THE
SHOWERS/STORMS TO EVOLVE NORTH AND EAST WITH TIME FROM THE FL
PANHANDLE INTO SOUTHEAST AL/SW GEORGIA AND THE WESTERN FLORIDA BIG
BEND INTO THE LATER MORNING AND EARLY AFTERNOON. WITH THIS ACTIVITY
IT IS VERY LIKELY THAT KDHN...KABY AND KTLH WILL SEE AT LEAST A
BRIEF SHOWER OR STORM WITH MID/HIGH LEVEL CLOUDS BEING JOINED BY A
LOWER LEVEL CU FIELD. STORMS ARE EXPECTED TO CONTINUE EVOLVING TO
THE EAST INTO THE AFTERNOON TOWARD KVLD. WITH MORE HEATING TAKING
PLACE IN THE EAST THESE STORMS MAY PACK A BIT MORE OF A PUNCH TOWARD
KVLD AND WILL INCREASE THE TEMPO WIND POTENTIAL. EXPECTING A LULL IN
THE ACTIVITY DURING THE EVENING HOURS BEFORE SOME ADDITIONAL
CONVECTION ENTERS THE FORECAST WITH THE APPROACH OF A COLD FRONT
FROM THE NORTH...ESPECIALLY FOR KDHN AND KABY.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
GOULD/MROCZKA
Hazardous weather outlook, Jun 29, 1:39 AM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 AM EDT SUN JUN 29 2008
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-300745-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
339 AM EDT SUN JUN 29 2008 /239 AM CDT SUN JUN 29 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE
REGION AGAIN TODAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...A FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS WITH
MARGINALLY SEVERE HAIL AND/OR WIND AND TORRENTIAL DOWNPOURS.
HOWEVER...LIKE MOST SUMMER DAYS...LIGHTNING WILL BE THE MOST
WIDESPREAD THREAT. ALSO...BRIEF A WATERSPOUT CAN OCCASIONALLY
DEVELOP WITH LITTLE OR NO WARNING DURING THE SUMMERTIME OVER THE
WARM WATERS OF THE GULF OF MEXICO.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
AGAIN ON MONDAY. WHILE WIDESPREAD HAZARDOUS WEATHER IS
UNLIKELY...A FEW STORMS COULD PRODUCE LOCALIZED FLOODING...STRONG
WIND GUSTS...FREQUENT LIGHTNING...AND HAIL. A DECREASE IN SHOWER
AND THUNDERSTORM ACTIVITY IS FORECAST TUESDAY AND WEDNESDAY AS DRIER
AIR MOVES INTO THE AREA. A RETURN TO MORE TYPICAL SUMMERTIME
WEATHER IS EXPECTED LATE THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
FOURNIER
In the hours before
Special weather statement, Jun 29, 8:47 AM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1047 AM EDT SUN JUN 29 2008
FLZ017-291530-
LEON-
1047 AM EDT SUN JUN 29 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY IN
THE WESTERN FLORIDA BIG BEND...
* UNTIL 1130 AM EDT
AT 1044 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF QUINCY...OR 18 MILES NORTHWEST
OF CRAWFORDVILLE...MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL BE NEAR...
TALLAHASSEE BY 1115 AM EDT.
WIND GUSTS TO AROUND 50 MPH ARE EXPECTED WITH THIS STORM IN ADDITION
TO SCATTERED LIGHTNING STRIKES. WINDS OF THIS STRENGTH CAN DOWN
TREE LIMBS AND KNOCK OVER UNSECURED OUTDOOR OBJECTS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
14-MROCZKA
Special weather statement, Jun 29, 9:33 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1133 AM EDT SUN JUN 29 2008
FLZ017-018-291615-
JEFFERSON-LEON-
1133 AM EDT SUN JUN 29 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON AND
EASTERN LEON COUNTIES IN THE FLORIDA BIG BEND...
* UNTIL 1215 PM EDT
AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF TALLAHASSEE...MOVING NORTHEAST AT
30 MPH.
THIS STORM WILL BE NEAR...
MONTICELLO BY 1205 PM EDT.
SMALL HAIL...AND WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
17-GOULD
Special weather statement, Jun 29, 10:04 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1204 PM EDT SUN JUN 29 2008
GAZ158-291645-
THOMAS-
1204 PM EDT SUN JUN 29 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR THOMAS COUNTY IN
SOUTHWEST GEORGIA...
* UNTIL 1245 PM EDT
AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF THOMASVILLE...MOVING EAST AT
30 MPH.
WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
17-GOULD
Special weather statement, Jun 29, 10:19 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1219 PM EDT SUN JUN 29 2008
GAZ159-291700-
BROOKS-
1219 PM EDT SUN JUN 29 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS COUNTY
IN SOUTH CENTRAL GEORGIA...
* UNTIL 100 PM EDT
AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BOSTON...OR 15 MILES WEST OF QUITMAN...
MOVING NORTHEAST AT 35 MPH.
THIS STORM WILL BE NEAR...
QUITMAN BY 1235 PM EDT.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM IN ADDITION
TO SCATTERED LIGHTNING STRIKES. WINDS OF THIS STRENGTH CAN DOWN
TREE LIMBS AND KNOCK OVER UNSECURED OUTDOOR OBJECTS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
14-MROCZKA
Special weather statement, Jun 29, 10:32 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1232 PM EDT SUN JUN 29 2008
FLZ007-008-291715-
COASTAL WALTON-INLAND WALTON-
1132 AM CDT SUN JUN 29 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CENTRAL AND NORTHERN
WALTON COUNTY IN THE EASTERN FLORIDA PANHANDLE...
* UNTIL 1215 PM CDT
AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DORCAS...OR 15 MILES WEST OF DE FUNIAK
SPRINGS...MOVING EAST AT 30 MPH.
THIS STORM WILL BE NEAR...
DE FUNIAK SPRINGS BY NOON CDT.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. WINDS OF
THIS STRENGTH CAN DOWN TREE LIMBS AND KNOCK OVER OTHER UNSECURED
OUTDOOR OBJECTS.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
14-MROCZKA
Thunderstorm Wind, Walton
- When
- June 29, 11:05 AM CST
- Where
- Walton County, 0.74 mi N of Cluster Springs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.841, -86.202
Several trees were down in the vicinity of County Road 185.
Thunderstorm Wind, Walton
- When
- June 29, 2:30 PM CST
- Where
- Walton County, 0.77 mi SW of De Funiak Springs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.712, -86.129
A few trees were down just southwest of De Funiak Springs.
Thunderstorm Wind, Walton
- When
- June 29, 2:35 PM CST
- Where
- Walton County, Freeport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.500, -86.130
A few trees were down in Freeport.
Thunderstorm Wind, Holmes
- When
- June 29, 2:40 PM CST to 2:44 PM CST
- Where
- Holmes County, 3 mi W of Prosperity to 0.99 mi WNW of Hudson
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.850, -85.981
Straight line winds caused minor damage to a home at the intersection of State Roads 81 and 181 in Prosperity. Several trees and power lines were down.
Thunderstorm Wind, Washington
- When
- June 29, 3:05 PM CST
- Where
- Washington County, 5 mi W of Vernon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 30.630, -85.804
Several trees and power lines were down west of Vernon.
Thunderstorm Wind, Calhoun
- When
- June 29, 3:40 PM CST
- Where
- Calhoun County, 3 mi NW of Rollins Corner
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 30.461, -85.256
An aluminum shed was blown over into a truck. The truck sustained minor damage.
Thunderstorm Wind, Washington
- When
- June 29, 3:45 PM CST
- Where
- Washington County, 0.6 mi WNW of Chipley
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.783, -85.540
Several trees and power lines were down across State Highway 77.
Thunderstorm Wind, Jackson
- When
- June 29, 3:48 PM CST to 3:53 PM CST
- Where
- Jackson County, 3.95 mi WSW of Rocky Creek to 4.11 mi E of Union City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.633, -85.233
Trees and power lines were down along several county roads over the south central portion of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, June 29, 20081 death · 12 injured · $1.0 million · 1 event
- Damaging Winds in Pennsylvania, June 29, 20081 death · $1.1 million · 50 kt wind · 14 events
- Damaging Winds in North Carolina, June 29, 20081 death · 50 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 29, 20082 injured · $1.1 million · 61 kt wind · 7 events
- Hail and Damaging Winds in Oregon, June 29 to 30, 2008$458,000 · 1 in hail · 14 events
- Damaging Winds and Lightning Strikes in Georgia, June 29, 2008$365,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New York, June 29, 2008$208,000 · 1 in hail · 16 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2008$250,000 · 50 kt wind · 5 events
- Flood and Hail in Massachusetts, June 29, 2008$72,000 · 50 kt wind · 21 events
- Flash Flood and Damaging Winds in West Virginia, June 29, 2008$160,000 · 50 kt wind · 3 events
- Lightning Strike in Maine, June 29, 2008$100,000 · 1 event
- Lightning Strike in Maryland, June 29, 2008$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108395, 108396, 108397, 108398, 108399, 108401, 108402, 108403.